Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 15, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 11, 2013, 7:48 AM CDT for 7 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2013, 7:48 AM CDT (12:48 UTC)
- Expired
- Apr 11, 2013, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, TN, Chester County, TN, Gibson County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 132 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471
WGUS54 KMEG 111248
FFWMEG
TNC017-023-053-077-079-113-183-111545-
/O.NEW.KMEG.FF.W.0015.130411T1248Z-130411T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
748 AM CDT THU APR 11 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARROLL COUNTY IN NORTHWEST TENNESSEE...
EASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...
EASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1045 AM CDT
* AT 748 AM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUMBOLDT...
HUNTINGDON...JACKSON...LEXINGTON...MCKENZIE...MILAN...PARIS...
NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE AND PIN OAK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3612 8820 3588 8821 3584 8819 3542 8832
3541 8836 3559 8893 3576 8892 3578 8890
3580 8892 3595 8891 3640 8863 3636 8809
3626 8808
$$1 follow-up statement
624
WGUS74 KMEG 111535
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1035 AM CDT THU APR 11 2013
TNC017-023-053-077-079-113-183-111545-
/O.EXP.KMEG.FF.W.0015.000000T0000Z-130411T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEAKLEY TN-CARROLL TN-CHESTER TN-GIBSON TN-HENDERSON TN-HENRY TN-
MADISON TN-
1035 AM CDT THU APR 11 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 AM CDT FOR
NORTHEASTERN MADISON...SOUTHERN HENRY...HENDERSON...EASTERN GIBSON...
NORTHEASTERN CHESTER...CARROLL AND EASTERN WEAKLEY COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3612 8820 3588 8821 3584 8819 3542 8832
3541 8836 3559 8893 3576 8892 3578 8890
3580 8892 3595 8891 3640 8863 3636 8809
3626 8808
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 6:29 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 11, 6:29 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
629 AM CDT THU APR 11 2013
.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 500 AM CDT THU APR 11 2013/
DISCUSSION...
A LARGE AND DEEP UPPER LEVEL LOW PRESSURE SYSTEM OVER THE CENTRAL
PLAINS THIS MORNING WILL LIFT NORTHEASTWARD INTO THE WESTERN GREAT
LAKES REGION BY FRIDAY MORNING. A POTENT SHORTWAVE ROUNDING THE
BASE OF THE TROUGH OVER SOUTH CENTRAL TEXAS EARLY THIS MORNING
WILL EJECT NORTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY TODAY. AT
THE SURFACE A COLD FRONT HAS EDGED JUST EAST OF THE MISSISSIPPI
RIVER AS OF 09Z...BUT CONTINUES TO SLOW AND IS BECOMING RATHER
STATIONARY ACROSS THE AREA IN RESPONSE TO THE HEIGHT FALLS
ASSOCIATED WITH THE SHORTWAVE TO THE SOUTHWEST. ABUNDANT RAIN AND
THUNDERSTORMS CONTINUE ALONG A BAND FROM WESTERN LOUISIANA
NORTHEASTWARD ACROSS THE MID SOUTH INTO THE SOUTHERN GREAT LAKES
EARLY THIS MORNING. HEAVY RAINFALL HAS BEEN OBSERVED AT TIMES
WITHIN THIS BAND WITH A GENERAL ONE TO THREE INCHES FALLING OVER
THE PAST FOUR HOURS...ESPECIALLY IN AREAS WHERE CONVECTION HAS
BEEN TRAINING.
SHOWERS AND THUNDERSTORMS SHOULD CONTINUE MAINLY ALONG AND EAST OF
THE MISSISSIPPI RIVER THROUGH THE DAY AS THE SHORTWAVE CROSSES THE
FORECAST AREA. THERE WILL REMAIN A POTENTIAL THREAT FOR SEVERE
WEATHER ACROSS PORTIONS OF NORTHEAST MISSISSIPPI AS THE
APPROACHING SHORTWAVE TAKES ON A NEGATIVE TILT ALLOWING FOR
INCREASING AMOUNTS OF INSTABILITY OVER THESE LOCATIONS. SBCAPE
VALUES OVER NORTHEAST MISSISSIPPI SHOULD RANGE BETWEEN 500-1000
J/KG...WITH LI/S TO -4C. IN ADDITION...A LOW LEVEL JET STREAK ON
THE ORDER OF 40-50 KTS SHOULD BE LIFTING ACROSS NORTHEAST
MISSISSIPPI INTO MIDDLE TENNESSEE THROUGH EARLY AFTERNOON. LATEST
MODEL SOUNDINGS ACROSS THIS AREA STILL INDICATES LOW LEVEL BACKING
OF THE WIND FIELDS THROUGH EARLY AFTERNOON AS A WAVE OF LOW
PRESSURE LIFTS NORTHEASTWARD ALONG THE FRONT. A FEW SEVERE
THUNDERSTORMS WILL STILL BE POSSIBLE FROM MID MORNING THROUGH
EARLY AFTERNOON AS THE FRONT MOVES EAST TODAY. THERE WILL EXIST A
THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES ACROSS PORTIONS
OF NORTHEAST MISSISSIPPI. ELSEWHERE...ATTENTION TURNS TO POTENTIAL
FLASH FLOODING AS DEEP MOISTURE CONTINUES TO OVERRUN THE FRONTAL
BOUNDARY AS THE SHORTWAVE APPROACHES. PRECIPITABLE WATER VALUES
BETWEEN 1.5-2.0 INCHES COMBINED WITH TRAINING THUNDERSTORMS AS THE
UPPER LEVEL FLOW BECOMES INCREASINGLY ALIGNED WITH THE FRONT UNTIL
THE PASSAGE OF THE SHORTWAVE SHOULD SERVE TO INCREASE THE THREAT
FOR HEAVY RAINFALL AND POTENTIAL FLASH FLOODING ACROSS AREAS ALONG
AND EAST OF THE MISSISSIPPI RIVER. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR THESE LOCATIONS TODAY IN ANTICIPATION OF THE HEAVY
RAINFALL POTENTIAL.
THE SHORTWAVE SHOULD MOVE EAST THIS EVENING HELPING TO SWEEP THE
COLD FRONT THROUGH THE AREA. THIS SHOULD BRING AN END TO RAIN AND
THUNDERSTORMS BY THIS EVENING ACROSS EASTERN LOCATIONS. HIGH
PRESSURE WILL BUILD INTO THE MID SOUTH FROM THE WEST LATER TONIGHT
WITH CLEARING SKIES AND COOLER TEMPERATURES EXPECTED. SOME PATCHY
FOG MAY ALSO DEVELOP AFTER MIDNIGHT TONIGHT AS SKIES CLEAR AND
WINDS BECOME LIGHT.
SURFACE HIGH PRESSURE WILL MOVE OVER THE AREA FRIDAY AND BECOME
POSITIONED TO OUR EAST BY THE WEEKEND. THIS WILL KEEP DRY
CONDITIONS AND SEASONABLE TEMPERATURES THROUGH SATURDAY. THE UPPER
FLOW SHOULD BECOME INCREASINGLY SOUTHWESTERLY BY SUNDAY AS ANOTHER
UPPER LEVEL TROUGH DIGS ACROSS THE WESTERN STATES. AN EMBEDDED
SOUTHERN STREAM SHORTWAVE EMBEDDED WITHIN THE FLOW ALOFT SHOULD
MOVE EAST ACROSS THE LOWER MISSISSIPPI VALLEY ON SUNDAY AND SUNDAY
NIGHT. AS THIS SHORTWAVE APPROACHES...IT SHOULD HELP TO LIFT A
WARM FRONT NORTH ACROSS THE AREA SUNDAY AFTERNOON THROUGH SUNDAY
NIGHT. INCREASING MOISTURE IN COMBINATION WITH THE FRONT AND
SHORTWAVE SHOULD HELP TO INCREASE CHANCES FOR SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF THE AREA BY THE END OF THE UPCOMING
WEEKEND.
UPPER TROUGHING WILL CONTINUE TO BECOME AMPLIFIED OVER THE WEST BY
EARLY NEXT WEEK WITH UPPER RIDGING BUILDING OVER THE AREA. THIS
SHOULD ALLOW FOR AN EXPANSIVE WARM SECTOR TO DEVELOP BEHIND THE
WARM FRONT FOR THE FIRST HALF OF NEXT WEEK. WARM AND INCREASINGLY
HUMID CONDITIONS SHOULD PERSIST THROUGH THIS TIME PERIOD.
TEMPERATURES SHOULD RANGE FROM THE LOWER 80S DURING THE DAY AND
MID 60S AT NIGHT. DEWPOINTS WILL ALSO RISE WELL INTO THE 60S
THROUGH THE EXTENDED FORECAST PERIOD. CONVECTIVE CHANCES SHOULD BE
LIMITED EARLY NEXT WEEK AS THE ATMOSPHERE BECOMES INCREASINGLY
CAPPED. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS SHOULD HOLD
OFF UNTIL THE MIDDLE TO END OF NEXT WEEK AS THE WESTERN TROUGH
MOVES EAST.
JLH
&&
.AVIATION...
12Z TAF CYCLE
NOT MUCH CHANGE FROM 06Z THINKING WITH MEM...MKL AND TUP SEE THE
MOST CONVECTIVE ACTIVITY WITH TUP HAVING THE BEST CHANCE FOR A
SLIGHTLY STRONGER STORM AS A SLOW MOVING COLD FRONT TRACKS THROUGH
THE REGION. CIGS/VIS WILL MAINLY SHUFFLE BETWEEN MVFR AND VFR
CONDITIONS AND ONLY DROP TEMPORARILY TO IFR. PRECIPITATION WILL
EXIT FROM WEST TO EAST THIS AFTERNOON/EARLY EVENING WITH VFR
CONDITIONS...THOUGH LATE NIGHT MVFR FOG WILL BE POSSIBLE AT MKL AND
TUP. WINDS BEHIND THE FRONT WILL BE WEST TO NORTHWEST AROUND 10
KTS. OUT AHEAD OF THE BOUNDARY...WINDS WILL BE SOUTH TO SOUTHWEST
WITH OCCASIONAL GUSTS AT TUP. LIGHT WEST WINDS ARE EXPECTED LATE
IN THE PERIOD.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 60 45 66 48 / 100 10 0 0
MKL 63 39 65 39 / 100 10 0 0
JBR 57 41 63 41 / 60 0 0 0
TUP 68 45 70 42 / 100 20 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR CRITTENDEN-
LEE AR-MISSISSIPPI-PHILLIPS-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR COAHOMA-
DESOTO-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR CROCKETT-
DYER-FAYETTE-GIBSON-HAYWOOD-LAKE-LAUDERDALE-OBION-SHELBY-
TIPTON-WEAKLEY.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR CARROLL-CHESTER-
DECATUR-HARDEMAN-HARDIN-HENDERSON-HENRY-MADISON-MCNAIRY.
&&Hazardous weather outlook, Apr 11, 5:07 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 507 AM CDT THU APR 11 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 507 AM CDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST MISSISSIPPI THROUGH EARLY THIS AFTERNOON. THIS THREAT AREA IS ALONG AND SOUTHEAST OF A LINE FROM IUKA TO TUPELO TO HOUSTON MISSISSIPPI. THE POTENTIAL WILL EXIST FOR DAMAGING WINDS AND ISOLATED TORNADOES WITH ANY STORMS THAT REACH SEVERE LIMITS. THE SEVERE WEATHER THREAT SHOULD END BY LATER THIS AFTERNOON AS A COLD FRONT MOVES EAST OF THE REGION. HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE POSSIBLE OVER AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER. THIS AREA INCLUDES FAR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WESTERN TENNESSEE...AND ALL OF NORTHERN MISSISSIPPI. THE POTENTIAL WILL EXIST FOR AN ADDITIONAL ONE TO THREE INCHES...WITH SOME LOCATIONS EXPERIENCING TOTAL STORM RAINFALL AMOUNTS IN EXCESS OF FOUR INCHES. THIS COULD LEAD TO FLASH FLOODING OF LOW WATER CROSSINGS AND AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:22 AM CDT | Flash Flood Watch | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 13 hr |
| Apr 11, 4:51 AM CDT | Flash Flood Warning | MEG | Dyer, Gibson, Obion, Weakley | 4 hr |
| Apr 11, 8:29 AM CDT | Flash Flood Warning | MEG | Decatur | 10 hr |
| Apr 11, 9:12 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 12 hr |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.